Doctors Lounge - Gynecology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Gynecology
|SteelCurtn75 - Sat Jun 25, 2005 10:28 pm|
I've been having a problem w/ blood in my urine, my period is supposed to start in about a week but I put a pad on and haven't seen anything on it? My family suggested maybe a urinary tract infection?
|stephanie0107 - Sun Jun 26, 2005 4:45 pm|
Blood in urine can originate from numerous causes and conditions. If you have an UTI, you would pretty much know it. Extreme pressure and pain upon urination, as well as frequency of urination. If so, you will need antibiotics (Bactrim is good choice), drinks losts of water, take OTC pyridium which will immediately help alleviate pain.
If none of these symtoms exists, have you experienced recent trauma, aggressive intercourse, STD, any history of kidney stones, are you on blood thinners, the extensive list of possibilities goes on all the way up to the possibility of a cancerous tumor. If simply UTI, you can attempt to flush the infection out by drinking as much fluid as you can tolerate and the otc Pyridium. If it does not clear up or you are in pain, must seek medical attention. Good luck and LMK if I can be of further assistance.
|SteelCurtn75 - Mon Jun 27, 2005 11:23 pm|
I went to the doctor today and they said that they don't think it's an infection because the blood was so dark meaning it was old and coming from somewhere else which they didn't know where from so I may have to go back tomorrow to get blood taken. I'm not in any pain either. Any possibilities of what it could be?
|stephanie0107 - Tue Jun 28, 2005 8:11 am|
Sounds menstrual, is this a possibiltiy? If not, have you been exercising aggressively or had and trauma, kick or such to abdominal or kidney region? If you are in any pain, this is reason for concern. If you are going to the dr, he should be able to get to the bottom of it very soon. Since it is dark blood, this means that it is "old", not currrent bleeding, so this is also a good thing. At least you should not have to worry about hemorrhage (active bleeding) and I feel confident that your dr. will determine the cause. Til then, take it easy and don't get involved in overly active phsical activites. Avoid aspirin and drink plenty of fluids. Take care and be safe.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.